MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-240U-25
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The cause of the reported event cannot be determined; however, this type of reported phenomenon is most likely related to the operator's technique.Indications for use: these instruments have been designed to be used with an olympus endoscope to electrosurgically resect tissue within the digestive tract.Do not use these instruments for any purpose other than their intended uses.The instructions for use contains the following warning: "pull the slider to confirm that the distal end of the snare loop is completely retracted into the snare tube.When using the instrument while the snare loop is not completely retracted into the snare tube, the strangulation becomes insufficient and the tissue may not be resected completely and hemorrhages, punctures, or mucous membrane damage could result.In addition, it may be impossible to remove the snare loop from tissue due to burn on tissue." the instructions for use also states to "always have pliers ready to cut the insertion portion in case the snare loop cannot be removed from snared tissue.".If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
It was reported by the user facility that during a polyp removal procedure using a sd-240u-25 disposable electrosurgical snare, the polyp could not be removed.The cautery unit and the snare were changed twice, without success.The patient was transferred to the hospital and underwent a colon resection with a ileostomy surgery to repair the perforation.The patient discharged two weeks later.No additional details are available at this time.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8906772
Report Number8010047-2019-02952
Device Sequence Number16743299
Product Code FDI
UDI-Device Identifier04953170165986
UDI-Public04953170165986
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-240U-25
Device Lot Number6XV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;